Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Health and Treatment Issues >> Nutrition, Exercise & HIV

Pages: 1
lilfshrmn
Member

Reged: 03/07/13
Posts: 47
Loc: SE US
2nd go round at wasting
      #273022 - 07/13/13 11:27 AM

Started Atripla 7 months ago. Weight gain and appetitie returned to near normal. Of course most weight was fat in abdomen. Now wasting is hapening again. Several pounds in past few weeks. Trying to maintain diet plus dietary supplements. Labs improving. What gives?

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1725
Loc: Jersey Shore
Re: 2nd go round at wasting new
      #273030 - 07/14/13 01:48 PM

Though you are in appropreicate catagory , try posting your wasting issues under Living with Hiv . Kicker is excellent with knowledge. All I can say if wait and see if things stabelize or speak with your doctor.

Post Extras: Remind Me!   Notify Moderator  
kicker
Moderator

Reged: 10/25/10
Posts: 1130
Loc: GA, USA
Re: 2nd go round at wasting new
      #273031 - 07/14/13 02:45 PM

Weight loss isn't the same as wasting. There are a number of things that could be affecting your wieght. If your viral load was high and or cd4 low you could be experiencing your body using up its reserves to fight an infection. Or it could be med related. Or it could be that you're not eating right or regularly enough. Or a bunch of other things could be going on.

I suggest talking with your dr about it. You can always call the office and speak with the nurse if you don't actually want to go in. They may tell you to see a nutritionist or come in for lab work. Either way you should speak with them. There are too many different things that could be going on to pinpoint an accurate answer for you here. They know your history and your current conditions much better than you would be able to describe here. It's one of those "who knows" moments. I don't.

If it is med related you could always try a different med or be placed on an additional med to help counter the side effects. It's rare but not unheard of for atripla to cause wasting. Again speak with your dr.

But here is some advice. If they can't find a cause or fix you may just have to wear it as a badge of courage. Don't think negatively about it. Think "Wow, it's a bad side effect, but at least I'm around to complain about it when so many others are not." Then treat yourself to a spa day.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1643

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3

Advertisement